Hail, Kit Carson
- When
- June 24, 9:00 PM MST
- Where
- Kit Carson County, 2 mi S of Burlington Arpt
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -102.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 4:45 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED AUTHOR NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT TUE JUN 24 2003 LATEST 23Z RUC ANALYSIS HANDLING CONFINEMENT OF THUNDERSTORM ACTIVITY OVER FAR NORTHERN ZONES WELL. THIS AREA IS WITHIN 700 MB DEWPOINT AXIS. DESPITE VERY STRONG 850 THETE-E CONVERGENCE ALONG THE FRONT...LIMITING FACTORS INCLUDE 700 TEMPERATURES +16C AND HIGHER AND DRIER AIR AT 700 MB. FOR THESE REASONS HAVE TRIMMED BACK POPS OVER THE EAST/SOUTHEAST TO 20 PERCENT WITH 30 PERCENT ELSEWHERE. CU/TCU STRUGGLING SOUTH OF INTERSTATE 70 ALONG THE FRONT AND GIVEN 700 TEMPS AROUND +16 DONT SEE MANY MAKING IT TO THUNDERSTORM STATUS. HOWEVER...GIVEN INCREASING LOW LEVEL JET A LITTLE LATER WILL KEEP THEM IN CHANCE CATEGORY. OTHER ADJUSTMENTS WERE MADE TO THE DEWPOINT GRIDS USING THE RUC AND THE WINDS. GIVEN GOOD HANDLING ON THE WINDS BY THE RUC WILL USE IT THROUGH 09Z AND THE FSL RUC II WINDS FOR TOMORROW. WINDS TOMORROW WILL BE IN THE WINDY CATEGORY AS PRESSURE RISES BEHIND THE FRONT ACCELERATE THE WINDS. NO OTHER CHANGES MADE. .GLD...WIND ADVISORY THROUGH THIS EVENING FOR ALL BUT EXTREME NORTHWEST ZONES. DDT
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREATS BEING STRONG DAMAGING WINDS AND HAIL. MAXIMUM TEMPERATURES WILL CLIMB INTO THE LOWER AND MIDDLE 90S AND SURFACE DEWPOINTS WILL REMAIN IN THE 60S EAST OF A WEAK DRYLINE...WHICH WILL SET UP IN THE VICINITY OF THE COLORADO AND KANSAS BORDER. THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE BY LATE AFTERNOON EAST OF THE DRYLINE. THE ATMOSPHERE IS EXPECTED TO REMAIN CAPPED INTO EARLY AFTERNOON. HOWEVER...BY THE MIDDLE OF THE AFTERNOON...HEATING WILL COMBINE WITH THE APPROACH OF AN UPPER LEVEL TROUGH OF LOW PRESSURE TO BREAK THE CAP. AS THIS OCCURS NEAR 3 PM MDT...THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP...MAINLY ALONG AND EAST OF A LINE FROM WRAY COLORADO TO GOODLAND KANSAS AND THEN SOUTH TO THE CHEYENNE WELLS COLORADO AREA. THE MAIN THREATS WILL BE HAIL AND STRONG WIND...WITH EXPECTED STORM MOVEMENT NORTHEAST AT 40 MPH. IN ADDITION TO THE THREAT OF STRONG THUNDERSTORMS...STRONG WINDS THIS AFTERNOON WILL COMBINE HIGH TEMPERATURES IN THE 90S TO PRODUCE EXTREME FIRE CONDITIONS. EXTREME FIRE DANGER MEANS FIRES START QUICKLY...SPREAD FURIOUSLY...AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON EAST OF A LINE FROM WRAY COLORADO TO GOODLAND TO CHEYENNE WELLS COLORADO. RJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT TUE JUN 24 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM 12 N MAX NE .88 INCH HAIL
06/24/03 DUNDY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT TUE JUN 24 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM 2 WSW TRENTON NE .75 INCH HAIL
06/24/03 HITCHCOCK REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT TUE JUN 24 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM PALISADE NE 1 INCH HAIL
06/24/03 HITCHCOCK REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT TUE JUN 24 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0816 PM PALISADE NE .88 INCH HAIL
06/24/03 HITCHCOCK REPORTED BY STORM
SPOTTER.COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-250315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 841 PM MDT TUE JUN 24 2003 ...SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE AT 900 PM MDT (1000 PM CDT)... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE TRI-STATE UNTIL 900 PM MDT (1000 PM CDT) WILL BE ALLOWED TO EXPIRE ON TIME. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH HITCHCOCK AND RED WILLOW COUNTIES FOR THE NEXT FEW HOURS. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
846 PM MDT TUE JUN 24 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM TRENTON NE .88 INCH HAIL
06/24/03 HITCHCOCK REPORTED BY STORM
SPOTTER.
0845 PM TRENTON NE 1 INCH HAIL
06/24/03 HITCHCOCK REPORTED BY STORM
SPOTTER.The Goodland radar (KGLD), 51 km away, was scanning. The volume nearest the first event began at 04:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359073.